Seizures are present in 50 percent of children with cerebral palsy. With increasing severity of cerebral palsy, there are often more frequent and complex seizures. Multiple seizure types may occur in a single individual. This may cause difficulty in eliciting a complete seizure history if the physician is unaware that different seizure presentations are documented historically. Multiple anticonvulsant medications may be required to adequately control seizures. When multiple anticonvulsants are required, the physician should be alert to the possibility of multiple seizure types, interactions of the various anticonvulsant medications, and the possible fragility of seizure control. Contact with the managing neurologist is strongly advised in such cases. The treatment of medical problems should be evaluated with regard to drug-drug interactions whenever a medication is recommended. Anticonvulsant medications may affect or be affected by many other drugs. Theophylline is known to lower seizure threshold, and erythromycin may elevate drug levels into the toxic range.
Was this article helpful?
If you suffer with asthma, you will no doubt be familiar with the uncomfortable sensations as your bronchial tubes begin to narrow and your muscles around them start to tighten. A sticky mucus known as phlegm begins to produce and increase within your bronchial tubes and you begin to wheeze, cough and struggle to breathe.